High Wind, Tillman
- When
- April 6, 1:30 PM CST
- Where
- Tillman forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.373, -98.924 (the zone’s center; the record gives no point)
5 high wind, 3 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 6, 10:05 AM CST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1105 AM CDT THU APR 6 2006
500-300 MB FLOW AND ASSOCIATED DEFORMATION WERE STRONGER THAN
FORECAST RESULTING IN SCATTERED THUNDERSTORMS ABOVE THE CAPPING
INVERSION THIS MORNING. DEVELOPMENT IS EMBEDDED NEAR WESTERN EDGES OF
THE DEEPER MOISTURE AXIS SEEN ON SATELLITE IMAGERY. OF GREATEST
IMPORTANCE AT THIS TIME THOUGH IS SLOW EASTWARD PROGRESSION OF THE
UPPER LOW OVER THE ROCKIES AND ITS ASSOCIATED UPPER JET EAST OF THE
LOW. PRESSURE RISES WEST OF THE DRYLINE/FRONT ARE ONLY MODEST AT
BEST. UNTIL THE LOW/UPPER JET REACH OUR LONGITUDE...THE DRYLINE
CIRCULATION WILL LARGELY BE RESPONSIBLE FOR ITS EASTWARD MOVEMENT.
THIS SCENARIO IS ALSO ALLOWING DESTABILIZATION TO OCCUR OVER A
LARGER PORTION OF THE FORECAST THAN EARLIER THOUGHT. A ZONE OF
DIFFERENTIAL HEATING HAS ALSO DEVELOPED ALONG WESTERN EDGES OF THE
HIGH BASED STORMS. IT REMAINS UNCLEAR WHAT INFLUENCE IF ANY THIS
WILL HAVE ON THE MESOSCALE THIS AFTERNOON. ONE POSSIBILITY IS FOR
THE DRYLINE TO MERGE WITH THE ZONE OF DIFFERENTIAL HEATING RESULTING
IN A STRONGER BOUNDARY WHICH WOULD INCREASE OUR CHANCES FOR BOTH
STORMS AND SEVERE STORMS NEAR AND SOUTH OF THE METRO...INCLUDING
DUNCAN...HENRIETTA...WAURIKA...AND ARDMORE. WILL HAVE TO MONITOR.
STRONG WESTERLY FLOW DEVELOPING BEHIND THE COLD FRONT THAT IS
LOCATED OVER THE EASTERN TEXAS PANHANDLE IS STILL FORECAST TO
OVERSPREAD THE WESTERN HALF OF THE FORECAST AREA...BUT WILL LIKELY
BE DELAYED BY A FEW HOURS. THERE IS ALSO A CHANCE THAT THESE WINDS
MAY NEVER REACH SOUTHEAST OKLAHOMA GIVEN SLOW EVOLUTION OF THE MAIN
WEATHER FEATURES AT THIS TIME. WILL FOLLOW THE PATH OF LEAST
RESISTANCE AND LIKELY AUGMENT CURRENT ADVISORIES AND PLAY BOTH FIRE
DANGER AND STRONG WINDS DOWN A LITTLE IN THE SOUTHEAST RATHER THAN
CANCEL THE ADVISORIES.
JAMES
------------------------
327 AM CDT THU APR 6 2006
.DISCUSSION...
RED FLAG WARNING AND WIND ADVISORY ISSUED BY PREVIOUS SHIFT
LOOKS ON TRACK FOR TODAY SO NO CHANGES THERE. 8-7H LAYER WIND
IN THE 40-45KT RANGE THIS MORNING INTO THE AFTERNOON...SO FREQUENT
GUSTS IN THE 45 TO OVER 50 MPH RANGE CAN BE EXPECTED. AT THIS POINT
LOOKS LIKE WIND EVENT WILL BE ON HIGH END OF WIND ADVISORY...BUT
MAY SEE A FEW GUSTS APPROACH HIGH WIND WARNING CRITERIA. MODELS
STILL SHIFT DRYLINE/COLD FRONT INTO CENTRAL OKLAHOMA BY EARLY
AFTERNOON...SO BEST CHANCE FOR SEVERE STORMS WILL LIKELY BE EAST
OF I-35 CORRIDOR...SIMILAR TO DAY1 OUTLOOK. WIND GUSTS WILL
DIMINISH SHARPLY THIS EVENING AS SUNSET APPROACHES...BUT MAY NEED
ANOTHER WIND ADVISORY ACROSS PARTS OF WEST CENTRAL AND NORTHERN
OKLAHOMA FOR FRIDAY. THIS WILL BE IN RESPONSE TO UPPER LOW/SURFACE
LOW TRACKING SOUTHEAST FROM NORTH KANSAS/SOUTHERN NEBRASKA. LOW
CLOUDS AND SOME LIGHT PRECIP WILL ALSO MOVE INTO NORTHERN AND
CENTRAL OKLAHOMA DURING THE DAY. SURFACE HIGH WILL GRADUALLY BUILD
OVER THE SOUTHERN PLAINS SATURDAY...PROVIDING COOL/MILD TEMPS AND
DECREASING WINDS DURING THE DAY. MAINLY CLEAR SKIES AND SURFACE
HIGH OVER FA EARLY SUNDAY MORNING WILL RESULT IN RATHER CHILLY
START TO PALM SUNDAY. NOT OUT OF THE QUESTION THAT A FEW AREAS MAY
SEE A LIGHT FREEZE. WINDS WILL SHIFT BACK TO A SOUTHERLY DIRECTION
SUNDAY WITH A WARMING TREND IN STORE FOR THE FIRST PART OF THE
WORK WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 85 49 72 42 / 10 0 20 10
HOBART OK 82 47 72 40 / 0 0 10 0
WICHITA FALLS TX 85 51 77 43 / 10 0 10 0
GAGE OK 77 42 60 37 / 10 10 20 0
PONCA CITY OK 84 49 64 39 / 20 10 30 10
DURANT OK 85 56 78 45 / 30 10 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM CDT THIS
EVENING FOR OKZ004-OKZ005-OKZ006-OKZ007-OKZ008-OKZ009-
OKZ010-OKZ011-OKZ012-OKZ013-OKZ014-OKZ015-OKZ016-OKZ017-
OKZ018-OKZ019-OKZ020-OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-
OKZ026-OKZ027-OKZ028-OKZ029-OKZ030-OKZ031-OKZ032-OKZ033-
OKZ034-OKZ035-OKZ036-OKZ037-OKZ038-OKZ039-OKZ040-OKZ041-
OKZ042-OKZ043-OKZ044-OKZ045-OKZ046-OKZ047-OKZ048-OKZ050-
OKZ051-OKZ052.
WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
OKZ006-OKZ007-OKZ008-OKZ012-OKZ013-OKZ018-OKZ019-OKZ020-
OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-OKZ029-OKZ030-OKZ031-
OKZ032-OKZ040-OKZ041-OKZ042-OKZ043-OKZ046-OKZ047-OKZ048-
OKZ050-OKZ051-OKZ052.
WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR OKZ004-OKZ005-OKZ009-OKZ010-OKZ011-OKZ014-OKZ015-OKZ016-
OKZ017-OKZ021-OKZ022-OKZ023-OKZ033-OKZ034-OKZ035-OKZ036-
OKZ037-OKZ038-OKZ039-OKZ044-OKZ045.
TX...RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM CDT THIS
EVENING FOR TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-
TXZ089-TXZ090.
WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
&&
SIXHAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT THU APR 6 2006
OKZ004>048-050>052-TXZ083>090-071200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT THU APR 6 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF WESTERN NORTH TEXAS...AND CENTRAL AND
SOUTHEAST OKLAHOMA.
LOCATION...
MAINLY EAST OF A LINE FROM MEDFORD...TO EL RENO...TO DUNCAN...AND
HENRIETTA TEXAS.
TIMING...
PRIMARILY FROM 1 PM TO 9 PM.
IMPACTS...
THE PRIMARY IMPACTS WILL BE GOLFBALL SIZE HAIL AND WINDS TO 70 MPH.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR THE POSSIBILITY OF SEVERE STORMS
FROM 1 PM TO 9 PM.
DISCUSSION...
A DRYLINE WILL REACH WESTERN EDGES OF THE SLIGHT RISK AREA BY EARLY
AFTERNOON...WITH HEATING AND CONVERGENCE RESULTING IN SCATTERED
THUNDERSTORMS ALONG IT. THE COMBINATION OF MODERATE INSTABILITY AND
STRONG SHEAR WILL ALLOW STORMS TO QUICKLY BECOME SEVERE...WITH
SUPERCELLS POSSIBLE...WHICH MAY BE ACCOMPANIED BY GOLFBALL SIZE HAIL
AND WINDS TO 70 MPH.
THE DRYLINE HAS MOVED SLOWER THAN EXPECTED...RESULTING IN THE SLIGHT
RISK AREA BEING ADJUSTED SLIGHTLY WESTWARD TO INCLUDE DUNCAN...
WAURIKA...AND HENRIETTA. THE DRYLINE IS FORECAST TO MOVE THROUGH
SOUTHEAST OKLAHOMA AROUND 9 PM...WITH THE RISK OF SEVERE STORMS
MOVING EAST WITH IT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY APR 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
STRONG WESTERLY WINDS WILL DEVELOP ACROSS WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS EARLY THIS AFTERNOON...AS THE DRYLINE PASSES.
WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH ARE EXPECTED. THESE
WINDS MAY EXPAND FARTHER EASTWARD LATER TODAY. IN ADDITION...LOW
HUMIDITIES AND WARM TEMPERATURES WILL RESULT IN EXTREME FIRE DANGER
BEHIND THE DRYLINE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THE NEXT CHANCE FOR THUNDERSTORMS IS TUESDAY.
OTHER HAZARDOUS WEATHER...
NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS NEAR 45 WILL OVERSPREAD
THE NORTHERN HALF OF OKLAHOMA FRIDAY MORNING...BEFORE EXPANDING
SOUTHWARD DURING THE DAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.
JAMESSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 852 AM CDT THU APR 6 2006 OKZ027-039-040-061415- GRADY OK-GARVIN OK-STEPHENS OK- 852 AM CDT THU APR 6 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN...GRADY AND STEPHENS COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3 MILES NORTHWEST OF COX CITY TO 7 MILES SOUTH OF VELMA AT 852 AM CDT...MOVING NORTHEAST AT 45 MPH. WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN GARVIN...GRADY AND STEPHENS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. TY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 915 AM CDT THU APR 6 2006 OKZ028>030-040-061430- POTTAWATOMIE OK-CLEVELAND OK-MCCLAIN OK-GARVIN OK- 915 AM CDT THU APR 6 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...GARVIN...MCCLAIN AND POTTAWATOMIE COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3 MILES SOUTH OF ETOWAH TO 4 MILES SOUTH OF ELMORE CITY AT 915 AM CDT...MOVING NORTHEAST AT 45 MPH. WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN CLEVELAND...GARVIN...MCCLAIN AND POTTAWATOMIE COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. TY
The Altus AFB radar (KFDR), 5 km away, was scanning. The volume nearest the first event began at 19:53 UTC.
5 high wind, 3 hail, 1 thunderstorm wind. Local standard time, as filed.
Wind gust was measured by KSWO ASOS station in Stillwater.
A low pressure system caused strong winds across the area, with occasional wind gusts above 50 knots (58 mph). The strongest wind gust of 55 knots (63 mph) was measured at 15:00 CST by a cooperative observer 5 miles east of Hollis in Harmon county. A wind gust of 53 knots (61 mph) was also measured in Harmon county by the Oklahoma mesonet station 3 miles west of Gould at 15:15 CST. High wind gusts were also measured by broadcast media weather stations in Oklahoma City and by Oklahoma mesonet sites 3 miles west of Grandfield in Tillman County, 3 miles north of Putnam in Dewey county, and 4 miles southeast of Hobart in Kiowa county. On the west side of Oklahoma City, a few blocks east of Lake Overholser, a large tree was downed. The tree was approximately 15 inches in diameter. However, a good portion of this tree was dead. An apartment complex on Council Road on the west side of Oklahoma City also sustained some minor roof damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501602, 5501601, 5501603, 5501604, 5501605, 5501545, 5501600, 5501544, 5501606.